This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
My husband is wasting away. He has lost over 40 pounds. He is very thin. He was told he has rhematoid arthritis, readings in the 600's. We have been trying to find out what is wrong for the past year. He has had MRI, CT scan, blood work of all kinds, ultra sound, muscle biopsy, chest xray. The internal medicine doctor thought it was muscle dystophy of some kind. The MRI i was told came back pretty much normal. Only meds he is on is clozapam and dispirimine. Which he has taken for years. It is like the doctors are dragging their feet, going on vacation etc. He seems they do not care. His feet swell up beyond belief and you can see purple veins. Like they are ready to explode. His feet are extremely painful. Says they feel like they are broken. He is in pain all the time. His body puts off so much heat but yet he is cold and no fever. He is 56 years old, cannot do more than one hour work. If he goes up a set of stairs he is in a lot of pain after and feet really swell. He was told he has shrinkage of the lungs from working under ground and breathing in fumes. The doctors said he doesn't have cancer. They seen a small kidney stone but he passes them all the time. My husband believes it to be in his back as the chiropractor would not touch him. She said he had 2 vertibraes or discs pushed inward as i recall. But no doctor will do a back xray. I am just getting so frustrated. He is walking with a cane because he looses his balance and is afraid he will fall and not be able to get back up. He has to be pulled off the couch. He also has a hearing problem, almost deaf in one ear. He cannot lift anything or even get a lid off a juice container. I am probably forgetting more problems but i am just hoping this will pointed in the right direction for help. Thank you
First let me say, I feel your frustration and angst. Being I'll and not finding answers is very stressful, I have been there (along with so many others) so I feel for you. I have no medical back ground, so all I can really do is play the guessing game. How long ago was your husband diagnosed with arthritis? I don't know much about it so, is 600 a really high range? If he is in severe pain are the doctors able to prescribe pain meds to help with it? I can't see how his appetite would be good being in pain like that, has he been eating much? I am sure he must also be feeling depresses ( I would be) while waiting for a diagnosis, it may help to take a mild antidepressant med. This might help his appetite so he doesn't lose more weight. How long did it take to drop the 40 lbs? Have they checked his blood surgars ( Diabetes)? With Diabetes this sometimes happens when your sugars are way too high. I hope you get some answers soon, I will try to get some more ideas and post them. Try to stay possitive I know it's hard. Get as must rest as possible, you staying healthy is very important.
Hi, having an ill family member can be so stressful. You need to take care of your husband but make sure you take care of yourself as well. I agree with doodles_mimi that your husband should be checked for diabetes. I think you should also have a thyroid panel done as well. One thing I know that helps this kind of pain is to get off simple sugars and white carbohydrates. Have your husband go on a low glycemic, high fiber diet and drink lots of water. Also start taking large doses of top grade fish oil supplements and 2000-3000 mg of vitamin c every day. Doing these things will help reduce the inflammation and pain. It may take a few weeks before you notice a difference.
Have the doctors check his blood for the levels of medication in his system? My husband has been on lithium since 1980 .3 years ago he lost his appetite,lost 40 pounds,slept hours during the day and had memory issues.He appeared to have a stroke while driving one day.It turned out to be lithium toxicity.He had been on the same dose for years but as he aged,his system slowed down and his body was unable to process the drug as quickly so a lethal level built up.Today ,he is on a lower dose and is back to normal.Please,if your husband has been on the same meds for years,have his levels checked.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.